Estradiol advice please anyone?

Hello

Im wondering if anyone has any experience with taking estradiol..and if anyone can let me know is there any signs of knowing if a dose is either too low or too high ? Im on the high dose of 2mg but im not sure if this is too high or not im not sure what signs to look for ? Any advice will be much appreciated ...thank you xx

13 Replies

oldestnewest
  • It made my nails so brittle they fell apart & went all bendy & my hair fall out. My skin was awful too. After being on it for 2-3 months I went back to Premarin & now my nails etc are back to normal. Wouldn't ever go back on it.

  • Thank you for your reply...can i ask what is premarin ? Did u ask yr doc to change doses or complete change in brand? I dont my my dose is too high or not but what the doc did tell me is ive only a choice of doses not brands 🤔

  • My situation is a bit different I think. I had a total hysterectomy at 23 & was put on Premarin which is a different kind of hrt. I asked if I could go onto a synthetic one & I was prescribed Estrodiol. It didn't suit me so I went back to my other one. I'm almost 36 now & the Premarin suits me well. It's a more natural one. I was on the 2mg ones too but not sure about dosage on them. I'm on 1.25mg Premarin.

  • Premarin is taken from pregnant horses urine it's now classed as very high risk as causes many issues but it is no different to other methods of Estrogen replacements ie HRT

    And if had a hysterectomy you would normally be taking progesterone.

    Studied much about hormones as have a prolactinoma.

    The more synthetic and dabbled with like premarin and Etyline estrodiol are more potent but far more likely to cause clots/strokes etc

    17beta estrogen is more natural not as potent but far safer for all so lower risk.

  • I know what it's made from, that's why Asked to change to synthetic but they really didn't suit me so I went back. I had a total hysterectomy with removal of both ovaries. I don't need both hormones. I've been on Premarin for over 10 years now with no problems.

  • thank you for replies.....ahh I see, I didn't have the total hysterectomy as ive still got my ovaries, when I researched estradiol I came across an article from the daily mail I think it was and it said in there that it was just the estrogen and it was more natural, ive been cutting it in half as I did try the 2mg at first attempt and found I was very irritable so doc put me on 1mg and found no help from it so put me back on 2mg, I just don't know if its helping as I don't have any improved symtpoms and the sleepless nights are killin me off the next day,a friend of mines on a 1.5mg of her hrt but shes at a different clinic to me and has had a full hysterectomy I don't know if this makes a difference but she feels great on hers hmmmm....

  • I was started on 1mg Estradiol a month or so ago. Had hysterectomy 18 years ago but kept ovaries. I'm 46 now and about 2 months ago started having proper hot flushes so went to docs and they did blood test. By the time I remembered to phone them for results the hot flushes had stopped and haven't returned. However it turns out I've gone through the menopause and out the other side. Ovaries dead. So, as it's a bit early doc said to have HRT until I'm 50 to help protect against osteoporosis. I've stopped taking them though as they kept me awake at night and I started having palpitations which I also felt in my head. Horrible horrible horrible! Gonna try some osteo tablets - think they're just calcium and vit d so shouldn't get any issues with those (fingers crossed).

  • Iv just replied to this but it disapeared somewhere🤔.

    18 years ago ? Did u have menopause symptoms from just 2 mntbs ago after 18 years ? I been havin menopause sweats for a couple yrs now without hrt an now its just unbareable so im tryin the hrt i found taken of a mornin i wasn sleepin so ive swapped to take at bedtime to see if any change but iv startd cuttin in half coz dont wana go back docs over them for a 3rd time. Dnt no if will help or even takin at bedtime will help but i feel fired up at night time i got tinitus too an this is extreme wen i feel the fired up feelin its really loud an intense an i wonderd if this is coza the hrt makin me fired up. I just dont no what to do for the best. Take the hrt dont take the hrt i dnt no symptoms i should tolerate more of or maybe all will settle down been on them a month now with the odd nights i have forgotten to take. Iv had full pill halfa pill a quarter of pill tryin to find which is better og ist life as a woman just great haha

  • I was told at the time that because I still had my ovaries they would continue producing hormones and the menopause would happen at the 'normal' time. And as far as I know they've been working ok until now.

    I've only had about a month of hot flushes which was a couple of months ago. That said, I'm now wondering if any of my fibro symptoms has actually been menopause. Can't say I feel any difference to how I've felt the last 5 years or so. I was expecting to have an awful time of it as my mother did and my elder sister has been 'menopausing' for about 6 years now and having a crap time too. I feel awful for saying I didn't really notice mine!

    As for the estradiol ... I was taking it at about 7pm (trying to spread my meds out) and it was definitely affecting my sleep. What's your tinnitus noise?? As I said I could hear/feel my pulse in my head - wondering if yours is similar as mine was connected to palpitations which I think is a sign your blood pressure is doing something it shouldn't.

    If your not 100% happy on it you should go back to docs and maybe try a different version of HRT. My sister tried 4 different brands before she got one that actually relieved her symptoms although she ended up having to stop because of blood pressure issues.

  • There is a lot of new research and findings re menopause and hormones but they said while back better to start it earlier than late/wait!

  • Hello Yes ive researched many times and ive noticed the new info is alot better than the old info from what ive read anyway and it tells you best to start early so i hope a year later is early enough coz ive also read some woman who had hysterectomy was put on hrt straight after their opp before leaving the hospital but i guess these are the ones that had their ovaries taken i didnt i had mine left and they said they werent happy to take my ovaries coz was too young at 38 and they didnt want me going thru menopause too early haha but i have anyway so i think they shud of taken them coz then i wouldnt have so many hormonal problems every month i still get the emotional side of the cycle oh well nevermind but yes i hope im early enough taken them thanks for your reply

  • It's far better to have your own natural hormones though than additive ones!

    I was put on T hrt over my low T from pituitary tumour and other things and ended up having a stroke luckly small but still have breathing issues often and keep coming but poz for DVT

    And there's no telling which way taken hormones can go as your body could even convert into T

  • Yes i was told the exact same and then 12 mnths later i was getting hot flushes from head to toe extremely bad so went back docs had bloods re done and she said ive been catapulted into menopause said my hormone levels are extremely high and gave me the high dose of estradiol which i didnt get either if my hormones are high why would i need a high dose an though ok shes a doc she knows and thats it i hit menopause aw well its different for everyone coz my mum couldnt advise me as she had no symptoms of menopause apart from being cranky she said she didnt suffer from hot flushes i fort every woman does yes ive had the pulsating tinitis my whole life practically and i get all the noises of tinitus in my ears its so annoying but my doc always takes my bp an says its fine i had mri on my ears an they say my ears are fine too so its confusing really coz im dizzy alot with the ears and they say its just vertigo and nothing else wrong with them but yes i think il go back docs an ask to go back on lower dose it could just be too strong for me aww thank you for your replies

You may also like...